MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire detached inside the patient.On (b)(6) 2024, a patient underwent a right nephrostomy tube placement procedure during which a guidewire broke, leaving a 30.2 cm portion retained in the patient's right kidney pelvis.The radiologist reported that no undue stress, such as tugging, pushing, or pulling, was applied to the guidewire prior to its breakage, and the broken segment could not be retrieved during the initial procedure.Subsequent to the incident, the patient required two additional procedures to address the retained guidewire.On (b)(6) 2024, a right ureteroscopic laser lithotripsy was performed with the aim of removing the foreign body.During this procedure, a 1.6 cm piece of the guidewire was successfully extracted from the right kidney pelvis; however, the remaining portion could not be removed.A second procedure was performed on (b)(6) 2024, involving a right partial ureterectomy and ureteropyelostomy with double-j stent placement.This procedure successfully removed the remaining 28.6 cm portion of the guidewire.The patient condition remained stable, and there were no adverse effects from the retained guidewire.The patient was discharged on july 19, 2024, and a follow-up with the urologist indicated a successful recovery with no complications related to the broken guidewire.

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20015520
Report Number2124215-2024-49966
Device Sequence Number12911747
Product Code KGZ
UDI-Device Identifier08714729201137
UDI-Public08714729201137
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0033872098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/21/2024
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown